Alert archive / Texas / Freeze Warnings in 2007
Freeze Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Nov 21, 2007, 2:39 PM MST for Lea County, New Mexico; Dawson County, Gaines County, Texas. It took effect at Nov 21, 2007, 9:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2007, 2:39 PM MST (21:39 UTC)
- In effect from
- Nov 21, 2007, 9:00 PM MST
- Expired
- Nov 22, 2007, 7:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Dawson County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 101 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2538 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 212139 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 PM CST WED NOV 21 2007 ...HIGH WIND WARNING IN EFFECT TONIGHT AND THURSDAY MORNING FOR GUADALUPE PASS... ...A FREEZE WARNING IS IN EFFECT TONIGHT FOR DAWSON AND GAINES COUNTIES OF WEST TEXAS AND CENTRAL AND SOUTHERN LEA COUNTY OF SOUTHEAST NEW MEXICO... .A STRONG COLD FRONT HAS MOVED THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON. AS A SURFACE HIGH PRESSURE CENTER MOVES INTO THE AREA WINDS WILL INCREASE THROUGH THE GUADALUPE PASS THIS EVENING. WINDS OF 40 MPH OR GREATER WILL BE POSSIBLE THROUGH THE GUADALUPE PASS THIS EVENING AND TONIGHT. THESE HIGH WINDS ARE NOT EXPECTED TO DECREASE BELOW WARNING CRITERIA UNTIL THURSDAY MORNING. THE SURFACE HIGH WILL ALSO BRING COLD TEMPERATURES TO THE REGION WITH FREEZING TEMPERATURES EXPECTED OVER THE NORTHERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO TONIGHT. TEMPERATURES WILL FALL INTO THE UPPER 20S TO NEAR 30 IN THESE AREAS. NMZ033-034-TXZ045-046-220545- /O.NEW.KMAF.FZ.W.0004.071122T0400Z-071122T1400Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA 339 PM CST WED NOV 21 2007 /239 PM MST WED NOV 21 2007/ ...FREEZE WARNING IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 8 AM CST /7 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 8 AM CST /7 AM MST/ THURSDAY. A COLD AIRMASS WILL SETTLE INTO THE NORTHERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO TONIGHT WITH FREEZING TEMPERATURES EXPECTED NORTH OF A LINE FROM SOUTH OF LAMESA TO SOUTH OF SEMINOLE TO NEAR JAL NEW MEXICO. TEMPERATURES IN THESE AREAS ARE EXPECTED TO DROP INTO THE UPPER 20S TO NEAR 30. THEREFORE A FREEZE WARNING IS IN EFFECT FOR CENTRAL AND SOUTHERN SECTIONS OF LEA COUNTY OF NEW MEXICO AND GAINES AND DAWSON COUNTIES OF WEST TEXAS LATE TONIGHT THROUGH 8 AM CST OR 7 AM MST THURSDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ258-220545- /O.CON.KMAF.HW.W.0033.071122T0000Z-071122T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 239 PM MST WED NOV 21 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST THURSDAY. NORTHEAST WINDS OF 30 TO 40 MPH LATE IN THE AFTERNOON WILL INCREASE TO 40 TO 50 MPH WITH GUSTS TO 60 MPH TONIGHT. PERSONS TRAVELING ON U.S. 62/180 THROUGH THE GUADALUPE MOUNTAINS NEED TO BE PREPARED TO ENCOUNTER THESE HIGH WINDS. HIGH PROFILE VEHICLES MAY NEED TO DELAY THEIR TRAVEL OR TAKE AN ALTERNATIVE ROUTE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS74 KMAF 221051 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 451 AM CST THU NOV 22 2007 ...HIGH WIND WARNING REMAINS IN EFFECT THIS MORNING FOR GUADALUPE PASS... ...A FREEZE WARNING REMAINS IN EFFECT THIS MORNING FOR DAWSON AND GAINES COUNTIES OF WEST TEXAS... AND CENTRAL AND SOUTHERN LEA COUNTY OF SOUTHEASTERN NEW MEXICO... ...A FREEZE WARNING IN EFFECT TONIGHT AND FRIDAY MORNING FOR THE CENTRAL PERMIAN BASIN... .A SURFACE HIGH PRESSURE SLIDING SOUTH INTO THE AREA WILL CONTINUE TO PUSH A COLD AIRMASS INTO THE REGION. FREEZING TEMPERATURES REMAIN POSSIBLE THIS MORNING ACROSS PORTIONS OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS. HIGH WINDS REMAIN POSSIBLE THIS MORNING ACROSS THE GUADALUPE MOUNTAINS AND ESPECIALLY GUADALUPE PASS. COLDER TEMPERATURES ARE EXPECTED FRIDAY MORNING WITH A HARD FREEZE POSSIBLE FOR THE CENTRAL PERMIAN BASIN. TXZ061>063-068>070-222100- /O.NEW.KMAF.FZ.W.0005.071123T0600Z-071123T1300Z/ ECTOR-MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...ODESSA...MIDLAND...GARDEN CITY... CRANE...MCCAMEY...RANKIN...BIG LAKE 451 AM CST THU NOV 22 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST FRIDAY FOR THE CENTRAL PERMIAN BASIN. WHILE A FEW LOCATIONS ACROSS THE CENTRAL PERMIAN BASIN HAVE RECEIVED A FREEZE... MOST HAVE NOT. A WIDESPREAD HARD FREEZE IS EXPECTED FRIDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NMZ033-034-TXZ045-046-221400- /O.CON.KMAF.FZ.W.0004.000000T0000Z-071122T1400Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA 451 AM CST THU NOV 22 2007 /351 AM MST THU NOV 22 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ THIS MORNING. FREEZING TEMPERATURES EXPECTED NORTH OF A LINE FROM SOUTH OF LAMESA TO SOUTH OF SEMINOLE TO NEAR JAL NEW MEXICO. TEMPERATURES IN THESE AREAS ARE EXPECTED TO DROP INTO THE UPPER 20S TO NEAR 30 BY MORNING. THEREFORE A FREEZE WARNING IS IN EFFECT FOR CENTRAL AND SOUTHERN SECTIONS OF LEA COUNTY GAINES AND DAWSON COUNTIES THROUGH 8 AM CST OR 7 AM MST THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ258-221500- /O.CON.KMAF.HW.W.0033.000000T0000Z-071122T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 351 AM MST THU NOV 22 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. NORTHEAST WINDS 40 MPH OR GREATER WITH GUSTS OVER 55 MPH REMAIN POSSIBLE THROUGH THE GUADALUPE MOUNTAINS THIS MORNING. PERSONS TRAVELING ON U.S. 62/180 THROUGH THE GUADALUPE MOUNTAINS NEED TO BE PREPARED TO ENCOUNTER THESE HIGH WINDS. HIGH PROFILE VEHICLES MAY NEED TO DELAY THEIR TRAVEL OR TAKE AN ALTERNATIVE ROUTE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 21, 2:27 PM MST, 12 minutes earlier.
Area forecast discussion, Nov 21, 2:27 PM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
327 PM CST WED NOV 21 2007
.DISCUSSION...
A COLD CANADIAN AIRMASS WILL SETTLE SOUTH INTO SOUTHEAST NEW MEXICO
AND WEST TEXAS OVERNIGHT AND BRING THE COLDEST TEMPERATURES TO THE
REGION SO FAR THIS FALL. MOST OF THE AREA WILL NOT SEE FREEZING
TEMPERATURES AS CLOUD COVER WILL INCREASE FROM THE WEST OVERNIGHT.
HOWEVER...LOCATIONS FROM CENTRAL/SOUTHERN LEA COUNTY...EASTWARD
ACROSS GAINES AND DAWSON COUNTIES WILL LIKELY SEE A HARD FREEZE FOR
THE FIRST TIME THIS FALL. WILL ISSUE A FREEZE WARNING FOR THESE
AREAS TONIGHT.
WATER VAPOR IMAGERY INDICATED A TIGHTLY WOUND SHORTWAVE TROUGH
TRANSLATING EAST/SOUTHEASTWARD OVER THE NORTHERN BAJA PENINSULA THIS
AFTERNOON. THIS TROUGH WILL CONTINUE EASTWARD OVERNIGHT...AND
IMPINGE UPON THE FORECAST AREA EARLY THANKSGIVING DAY. FORECAST
SOUNDINGS WERE INDICATING A MIX OF RAIN...SLEET AND SNOW FROM THE
GUADALUPE MOUNTAINS...EASTWARD ACROSS THE NORTHERN PERMIAN BASIN.
LIFT WILL BE ENHANCED IN THE UPPER LEVELS OF THE ATMOSPHERE AS THE
RRQ OF A H25 JET ACCOMPANIES THE PASSAGE OF THE UPPER TROUGH. THINK
THE BEST LIFT WILL OCCUR NORTH OF THE AREA DUE TO THE PROXIMITY OF
THE UPPER JET ENTRANCE REGION. WILL GO WITH SNOW ACCUMULATION OF AN
INCH OR LESS...AND LESS THAN ONE HALF INCH OF SLEET IN THESE AREAS.
WILL OPT FOR A SPECIAL WEATHER STATEMENT AS OPPOSED TO A WINTER
WEATHER ADVISORY DUE TO THE UNCERTAINTY OF HIGH TEMPERATURES
THURSDAY AND FROZEN PRECIPITATION MELTING ON RELATIVELY WARM GROUND.
LATER SHIFTS WILL HAVE TO MONITOR THE SITUATION... PARTICULARLY
NORTHERN LEA COUNTY WHERE MIN AND MAX TEMPS THURSDAY WILL BE COLDER
THAN THE REST OF THE ABOVE AREAS. PRECIPITATION SHOULD TAPER OFF
FROM WEST TO EAST AS THE SYSTEM MOVES EAST OF THE AREA.
COLD AIR WILL CONTINUE OVER THE AREA THROUGH THE WEEKEND...BUT THERE
COULD BE A MINOR WARMUP FRIDAY AS THE NEXT UPPER TROUGH AMPLIFIES
OVER THE WESTERN CONUS AND HEIGHTS RISE OVER THE AREA AHEAD OF IT.
A LEAD SHORTWAVE TROUGH WILL MOVE OVER THE AREA FRIDAY AHEAD OF THE
MAIN UPPER SYSTEM AND WITH WARM AIR ADVECTION INCREASING OVER THE
COOLER AIR AT THE SURFACE...RESULT IN SOME LIGHT RAIN AS MAX
TEMPERATURES SHOULD BE IN THE MID 30S AND 40S AREAWIDE. HOWEVER...
THE COLD AIR WILL SETTLE BACK OVER THE AREA FRIDAY NIGHT AND
SATURDAY. PRECIPITATION CHANCES WILL INCREASE AS LARGE SCALE LIFT
INCREASES AHEAD OF SAID UPPER TROUGH. CURRENTLY...MODELS ARE
INDICATING A CUTOFF LOW DEVELOPING OVER THE FOUR CORNERS REGION
FRIDAY AFTERNOON...THEN MOVING SOUTHEASTWARD INTO NORTHERN MEXICO
SATURDAY...THEN EJECTING EASTWARD OVER WEST TEXAS SUNDAY. A VARIETY
OF PRECIPITATION WILL BE POSSIBLE WITH THIS TRACK...AND DEPENDING ON
HOW COLD THE AIR AT THE SURFACE STAYS...ANOTHER ROUND OF WINTRY
PRECIPITATION COULD BEGIN OVER WESTERN PORTIONS OF THE AREA FRIDAY
NIGHT...AND LAST INTO SUNDAY DEPENDING ON THE EVENTUAL TRACK AND
SPEED OF THE UPPER LOW. STILL THINK WE WILL SEE SEVERAL DIFFERENT
SOLUTIONS ON THE TRACK OF THE UPPER LOW...SO WILL INCREASE THE POPS
DURING THOSE TIME FRAMES AND HIGHLIGHT THE POSSIBILITY OF WINTER
WEATHER IN THE AFOREMENTIONED SPECIAL WEATHER STATEMENT AND HWO.
THEREAFTER...THE FLOW ALOFT REMAINS AMPLIFIED AND WE COULD AS A
RESULT SEE CONTINUED ACTIVE...IF NOT COLD WEATHER. MUCH WILL DEPEND
ON THE DETAILS AND THINK THE MODELS MAY STRUGGLE WITH THE
PATTERN...SO WILL NOT ELABORATE MUCH NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 32 36 31 42 / 0 20 10 20
CARLSBAD NM 32 35 28 42 / 10 30 20 20
DRYDEN TX 39 50 36 49 / 0 10 10 10
FORT STOCKTON TX 34 40 34 49 / 0 10 10 10
GUADALUPE PASS TX 30 36 27 45 / 10 20 20 20
HOBBS NM 28 35 27 40 / 10 40 20 20
MARFA TX 33 47 27 51 / 10 10 10 10
MIDLAND INTL AIRPORT TX 32 38 29 46 / 0 20 10 20
ODESSA TX 32 38 28 46 / 0 20 10 20
WINK TX 33 41 31 47 / 10 20 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING FROM 9 PM THIS EVENING TO 7 AM MST THURSDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...SOUTHERN LEA
COUNTY.
TX...HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 8 AM MST THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
FREEZE WARNING FROM 10 PM THIS EVENING TO 8 AM CST THURSDAY FOR
THE FOLLOWING ZONES...DAWSON...GAINES.
&&
54/67Hazardous weather outlook, Nov 21, 3:27 AM MST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 AM CST WED NOV 21 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-212130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 427 AM CST WED NOV 21 2007 /327 AM MST WED NOV 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NORTHEAST WINDS OF 30 TO 45 MPH...WITH A FEW GUSTS NEAR 60 MPH WILL CHANNEL THROUGH GUADALUPE PASS TONIGHT. FREEZING OR NEAR FREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS SOUTHEAST NEW MEXICO AND MUCH OF THE PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL BRING THE COLDEST AIR SEEN SO FAR THIS SEASON TO WEST TEXAS AND SOUTHEASTERN NEW MEXICO THANKSGIVING DAY THROUGH THE WEEKEND. FREEZING OR NEAR FREEZING TEMPERATURES WILL OCCUR BY THANKSGIVING MORNING AND FRIDAY MORNING ACROSS MUCH OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN. IN ADDITION WINTRY PRECIPITATION WILL BE POSSIBLE LATE WEDNESDAY NIGHT ACROSS SOUTHEAST NEW MEXICO...AND ACROSS SOUTHEAST NEW MEXICO AND THE NORTHERN AND CENTRAL PERMIAN BASIN THANKSGIVING DAY AND NIGHT. ANOTHER STORM SYSTEM WILL AFFECT THE REGION MAINLY FRIDAY NIGHT THROUGH SATURDAY NIGHT. DEPENDING ON THE TRACK OF THE UPPER LEVEL STORM AND HOW COLD THE AIR IS...THE THREAT OF WINTRY PRECIPITATION AND DANGEROUS DRIVING CONDITIONS WILL EXIST ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS SATURDAY AND SATURDAY NIGHT. RESIDENTS OF WEST TEXAS AND THE SOUTHEASTERN NEW MEXICO PLAINS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 5:50 PM MST | High Wind Watch | MAF | 9 hr | |
| Nov 21, 3:19 AM MST | High Wind Warning | MAF | 29 hr |
Nearby
Freeze Warnings in Texas, 2007Freeze Warnings in New Mexico, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.